Vol. 17, No. 1, 1966

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Vol. 286: 1  2
Vol. 285: 1  2
Vol. 284: 1  2
Vol. 283: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Subscriptions
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
The bidual of a locally multiplicatively-convex algebra

Sidney (Denny) L. Gulick

Vol. 17 (1966), No. 1, 71–96
Abstract

This paper combines two extensions of the theory of Banach algebras. On the one hand, Arens and Michael generalized the theory of Banach algebras by introducing the concept of a locally multiplicatively-convex topological algebra (abbreviated “lmc” algebra). On the other hand, Arens gave a procedure for defining on the bidual (the second topological conjugate space) of a Banach algebra a multiplication which makes the bidual also into a Banach algebra. We show that one can put an Arens multiplication onto the bidual of an lmc algebra, and we study the algebraic and topological properties of the bidual when it is endowed with such a multiplication.

Mathematical Subject Classification
Primary: 46.50
Milestones
Received: 7 November 1963
Revised: 16 June 1964
Published: 1 April 1966
Authors
Sidney (Denny) L. Gulick